Alert archive / Colorado / Red Flag Warnings in 2009
Red Flag Warning 10, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Feb 26, 2009, 4:17 AM MST for 7 counties in Colorado. It took effect at Feb 26, 2009, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2009, 4:17 AM MST (11:17 UTC)
- In effect from
- Feb 26, 2009, 11:00 AM MST
- Expired
- Feb 26, 2009, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 107 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.3 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 3380 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 261117 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 417 AM MST THU FEB 26 2009 ...A RED FLAG WARNING FOR WIND GUSTS IN EXCESS OF 25 MPH...LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS...HAS BEEN ISSUED FOR THIS AFTERNOON AND EARLY EVENING...FROM 1100 TO 1800 LOCAL TIME...FOR THE DRY EXPOSED LOWER SLOPES OF ZONE 225...ALL OF ZONE 222 AND ZONES 228 THROUGH 230...INCLUDING THE SANGRE DE CRISTO AND WET MOUNTAINS...AND FREMONT...PUEBLO...HUERFANO...AND WESTERN LAS ANIMAS COUNTIES... COZ222-225-228>230-270100- /O.UPG.KPUB.FW.A.0005.090226T1800Z-090227T0100Z/ /O.NEW.KPUB.FW.W.0010.090226T1800Z-090227T0100Z/ FREMONT COUNTY-SOUTHERN FRONT RANGE-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY- 417 AM MST THU FEB 26 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING. THIS RED FLAG WARNING IS IN EFFECT FOR THE LOWER EXPOSED SLOPES OF THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW SNOW LEVEL...AND FOR THE ADJACENT PLAINS INCLUDING FREMONT...PUEBLO...HUERFANO...AND WESTERN LAS ANIMAS COUNTIES. WESTERLY WINDS AT 15 TO 30 MPH WITH GUSTS UP TO 40 MPH...AND HUMIDITIES BELOW 15 PERCENT CAN BE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING...WHICH WILL CREATE FAVORABLE CONDITIONS FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
000 WWUS85 KPUB 262215 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 315 PM MST THU FEB 26 2009 ...A RED FLAG WARNING FOR WIND GUSTS IN EXCESS OF 25 MPH...LOW RELATIVE HUMIDITY LEVELS...UNSEASONABLY WARM LATE FEBRUARY TEMPERATURES AND EXISTING DRY FUELS...IS IN EFFECT UNTIL 1800 LOCAL TIME...FOR THE DRY EXPOSED LOWER SLOPES OF ZONE 225...ALL OF ZONE 222 AND ZONES 228 THROUGH 230...INCLUDING THE SANGRE DE CRISTO AND WET MOUNTAINS...AS WELL AS FREMONT...PUEBLO...HUERFANO...AND WESTERN LAS ANIMAS COUNTIES... COZ222-225-228>230-270100- /O.CON.KPUB.FW.W.0010.000000T0000Z-090227T0100Z/ FREMONT COUNTY-SOUTHERN FRONT RANGE-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY- 315 PM MST THU FEB 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. THIS RED FLAG WARNING IS IN EFFECT FOR THE LOWER EXPOSED SLOPES OF THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW SNOW LEVEL...AND FOR THE ADJACENT PLAINS INCLUDING FREMONT...PUEBLO...HUERFANO... AND WESTERN LAS ANIMAS COUNTIES. WESTERLY WINDS AT 15 TO 30 MPH WITH GUSTS UP TO 40 MPH AT TIMES...AND HUMIDITIES BELOW 15 PERCENT ARE EXPECTED TO CONTINUE INTO EARLY THIS EVENING...WHICH WILL CONTINUE TO CREATE FAVORABLE CONDITIONS FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KPUB 270048 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 548 PM MST THU FEB 26 2009 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST... .THE RED FLAG WARNING FOR THE DRY EXPOSED LOWER SLOPES OF ZONE 225...ALL OF ZONE 222...AND ZONES 228 THROUGH 230...INCLUDING FREMONT...PUEBLO...HUERFANO...AND WESTERN LAS ANIMAS COUNTIES...WILL EXPIRE AT 6 PM MST THIS EVENING. COZ222-225-228>230-270200- /O.EXP.KPUB.FW.W.0010.000000T0000Z-090227T0100Z/ FREMONT COUNTY-SOUTHERN FRONT RANGE-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY- 548 PM MST THU FEB 26 2009 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING. WINDS HAVE RELAXED OVER MOST OF THE WARNED AREA. RELATIVE HUMIDITIES WILL GRADUALLY INCREASE AS A WEAK FRONT MOVES THROUGH NORTHEAST COLORADO THIS EVENING. $$ SR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Feb 25, 3:24 PM MST, 12 hours 53 minutes earlier.
Area forecast discussion, Feb 25, 3:24 PM MST, 12 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 324 PM MST WED FEB 25 2009 .SHORT TERM... (TONIGHT AND THURSDAY) CURRENTLY....LEE TROUGH DEEPENING AND WINDS INCREASING OVER MUCH OF THE AREA IN RESPONSE TO APPROACHING SHORT WAVE/JET STREAK EJECTING OUT OF THE GREAT BASIN. WINDS EXCEEDING CRITICAL FIRE WEATHER CRITERIA IN PLACE OVER MOST OF THE EASTERN MOUNTAINS AND I-25 CORRIDOR...THOUGH DEWPOINTS HAVE BEEN SLOW TO FALL...WITH RH REMAINING JUST ABOVE 15 PERCENT MOST LOCATIONS. DRIER AIR IS OUT THERE...AS KLXV AND KRTN DEWPOINTS ARE BELOW 10F...SO WITH A COUPLE MORE HOURS OF MIXING/HEATING...SHOULD SEE RED FLAG CRITERIA MET OVER MOST OF THE WARNED AREA. TONIGHT...SOME CONCERN ABOUT MOUNTAIN WAVE DRIVEN HIGH WINDS THIS EVENING...AS SOUNDINGS SUGGEST 700 MB WINDS INCREASE ABOVE 40 KNOTS WITH A NICE REVERSE SHEAR PROFILE THROUGH ABOUT 06Z. MAIN MISSING INGREDIENT IS STRONG MOUNTAIN TOP INVERSION...AS STABILITY PROFILE IS NEUTRAL AT BEST. WINDS QUICKLY DECREASE AFTER MIDNIGHT...SO WINDOW FOR STRONG WINDS IS ONLY ABOUT 2-3 HOURS. WILL BEEF UP WIND SPEEDS IN THE GRIDS SOMEWHAT...BUT NO HIGHLIGHT FOR NOW. LEFT THE LOW CHANCES FOR -SHSN ALONG THE CONTINENTAL DIVIDE AS LIFT FROM UPPER WAVE MOVES ACROSS...AMOUNTS SHOULD BE FAIRLY LIGHT. WESTERLY GRADIENT SHOULD ENSURE ANOTHER MILD NIGHT OVER THE EASTERN MOUNTAINS AND PLAINS...SEASONABLY COOL OVER THE WESTERN MOUNTAINS AND VALLEYS. THURSDAY...COLD FRONT BACKS INTO THE NORTHEAST PLAINS DURING THE DAY...REACHING A KCOS TO KSPD LINE BY LATE AFTERNOON. MAIN CONCERN IS REAPPEARANCE OF CRITICAL FIRE WEATHER CONDITIONS OVER THE SOUTHERN I-25 CORRIDOR AHEAD OF THE FRONT...AS GUSTY WEST WINDS MIX DOWN ONCE AGAIN. WAS ON THE FENCE REGARDING ANOTHER HIGHLIGHT...BUT WITH MODELS CONSISTENTLY UNDERDOING WIND SPEEDS AND OVERDOING DEWPOINTS...SUSPECT WELL REACH CRITERIA FROM KPUB SOUTH TO KTAD BY LATE AFTERNOON. WILL HOIST A FIRE WEATHER WATCH FOR THESE AREAS AND THE ARKANSAS VALLEY WEST OF KPUB WHERE GAP FLOW WILL ADD TO WIND SPEEDS. WILL STILL BE WINDY/DRY IN EL PASO COUNTY...BUT WITH COOLER MAX TEMPS AND POTENTIAL FOR FRONT TO BACK IN DURING THE AFTERNOON...SUSPECT MINIMUM RH WILL REMAIN JUST ABOVE THE 15 PERCENT THRESHOLD. MODELS GENERATE A FEW SPRINKLES/FLURRIES NORTH OF THE FRONT BY 00Z...SO LEFT SOME ISOLATED POPS IN PLACE FOR THE PALMER DIVIDE...JUST VIRGA FARTHER SOUTH. LEFT ISOLATED POPS IN PLACE FOR THE CONTINENTAL DIVIDE AS WELL...WITH JUST ENOUGH MID LEVEL MOISTURE IN PLACE FOR A FEW -SHSN. .LONG TERM... (THURSDAY NIGHT THROUGH NEXT WEDNESDAY) NOT MANY CHANGES FROM YESTERDAYS THINKING OF RELATIVELY WARM AND GENERALLY DRY CONDITIONS TO CONTINUE DURING THE LONG TERM. ONCE AGAIN...PRIMARY METEOROLOGICAL ISSUES FOR THE LONG TERM APPEAR TO BE TEMPERATURES...POPS AT TIMES(MAINLY OVER THE HIGHER TERRAIN AND FAR NORTHERN SECTIONS OF THE CWFA) AND GUSTY WINDS AT TIMES. LONGER TERM MODELS STILL SUGGEST THAT ZONAL UPPER FLOW WILL BE IN PLACE FROM THURSDAY NIGHT INTO FRIDAY BEFORE UPPER FLOW SHIFTS TO A NORTHWESTERLY DIRECTION FROM LATER FRIDAY INTO SATURDAY AS HEALTHY SHORT-WAVE MOVES ACROSS FAR NORTHEAST COLORADO AS NOTED BY LATEST GFS40 PV15 PRESSURES OF 637 MB OVER THE NEBRASKA PANHANDLE AT 06Z SATURDAY. THIS IS SOME 120 MILES FURTHER NORTH THAN MODELS DEPICTED YESTERDAY. AT THIS TIME...THE HIGHEST POTENTIAL FOR MEASURABLE PRECIPITATION WILL BE OVER THE CENTRAL MOUNTAINS FROM THURSDAY NIGHT INTO SATURDAY...WHERE A FEW INCHES OF SNOW(GENERALLY UNDER 5 INCHES) WILL BE POSSIBLE DURING THIS 48 HOUR TIME-FRAME. I WILL ALSO CONTINUE WITH LOW-GRADE POPS AT TIMES FROM THURSDAY NIGHT INTO FRIDAY OVER FAR NORTHERN SECTIONS OF CWFA. POPS..STILL LOW GRADE...INCREASE SLIGHTLY MOST AREAS FRIDAY NIGHT WITH FAR NORTHEASTERN COLORADO/NEBRASKA PANHANDLE WAVE...HOWEVER AT THIS TIME IT CONTINUES TO APPEAR THAT THE HIGHEST POTENTIAL OF ACCUMULATING PRECIPITATION WILL REMAIN GENERALLY NORTH THROUGH EAST OF THE CWFA. TEMPERATURES FROM THURSDAY NIGHT INTO FRIDAY NIGHT EXPECTED TO RUN AROUND TO A CATEGORY OR TWO HIGHER THAN LATE FEBRUARY CLIMATOLOGICAL AVERAGES SEVERAL AREAS. GUSTY WINDS AT TIMES...PRIMARILY OVER EASTERN SECTIONS ALSO PROJECTED FOR FRIDAY NIGHT. FROM LATER SATURDAY INTO SUNDAY DRY UPPER RIDGING PATTERN COVERS THE REGION...WHICH WILL ALLOW THE COOL TEMPERATURES OF SATURDAY TO GIVE WAY TO WARMER CONDITIONS BY SUNDAY. NEXT GENERALLY WEAK UPPER WAVES TO IMPACT CWFA THEN BEGINS TO BACK DOWN UPPER RIDGING PATTERN AT TIMES FROM SUNDAY NIGHT INTO NEXT WEDNESDAY AND WILL CONTINUE TO INDICATE LOW-GRADE POPS OVER MAINLY WESTERN HIGHER ELEVATIONS OF THE CWFA. AT THIS TIME...GENERALLY DRY...WARM AND GUSTY WINDS AT TIMES ARE ANTICIPATED OVER EASTERN PORTIONS OF THE CWFA WITH ABOVE SEASONAL EARLY MARCH TEMPERATURES ANTICIPATED FROM SUNDAY INTO NEXT WEDNESDAY. STRONG WINDS WILL BE POSSIBLE FROM SUNDAY NIGHT INTO NEXT MONDAY. && .AVIATION... GUSTY WEST WINDS EXPECTED AT ALL TAF SITE THROUGH EARLY EVENING...WITH SPEEDS DIMINISHING SLOWLY AFTER SUNSET. STRONG WINDS ALOFT WILL RESULT IN CONTINUED AREAS OF TURBULENCE OVER AND NEAR THE MOUNTAINS. SOME POTENTIAL FOR MOUNTAIN WAVE DEVELOPMENT IN THE 00Z-06Z TIME PERIOD ALONG THE EASTERN SLOPES OF THE SOUTHEAST CO MOUNTAINS...AND COULD SEE SOME WIND GUSTS SPREADING IN THE ADJACENT LOWER ELEVATIONS WITH LOCAL POCKETS OF LLWS NEAR KAFF LATE TONIGHT. STILL THINK THIS AREA WILL STAY JUST EAST OF KCOS. GUSTY WEST WINDS AGAIN ON THURSDAY ALL TAF SITES...WITH WIND SHIFT TO NORTHEAST AT KCOS BY LATE AFTERNOON. OVER THE CONTDVD...SNOW SHOWERS WILL SPREAD INTO THE AREA TONIGHT AND PERSIST THROUGH THURSDAY...WITH ISOLATED POCKETS OF IFR TO LIFR CIGS AND LIGHT SNOW. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM MST THIS EVENING FOR COZ222-225>233. FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR COZ222-225-228>230. &&
Hazardous weather outlook, Feb 25, 9:00 PM MST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 900 PM MST WED FEB 25 2009 COZ058>089-093>099-270400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 900 PM MST WED FEB 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SNOW SHOWERS WILL CONTINUE OVER THE HIGHER TERRAIN OF THE SAWATCH...MOSQUITO...LA GARITA...AND SAN JUAN MOUNTAINS TONIGHT. LOCAL ACCUMULATIONS OF AN INCH OR TWO WILL BE POSSIBLE IN THESE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP AGAIN THURSDAY AFTERNOON OVER THE SOUTHEAST PLAINS AND ADJACENT MOUNTAINS. WINDS GUSTS OF 25 TO 30 MPH ARE EXPECTED...AND RELATIVE HUMIDITIES COULD FALL BELOW 15 PERCENT. THE COMBINATION OF WINDS...LOW HUMIDITIES AND DRY FUELS COULD RESULT IN CRITICAL FIRE WEATHER CONDITIONS. LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE ALONG THE CONTINENTAL DIVIDE THURSDAY THROUGH FRIDAY NIGHT...ESPECIALLY OVER THE HIGHER TERRAIN OF THE CENTRAL MOUNTAINS. LIGHT ACCUMULATIONS WILL ALSO BE POSSIBLE MONDAY AND TUESDAY ALONG THE CONTINENTAL DIVIDE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TONIGHT ACROSS THE HIGHER TERRAIN OF THE CENTRAL AND SOUTHWEST MOUNTAINS. 50/50
Nearby
Red Flag Warnings in Colorado, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.